Schizophrenia.com

I am getting fat fat

Hi
First above I am from South Korea.
I was diagnosed of Paranoid type Schizophrenia in the “beginning” stage about 8 years ago.

As it was just the “beginning” stage, it was not the symptom but the side effect (that matters to me now).

When I fisrt began to take the medications, I was just 150 lb, but now I gained more than 35 lb for about last decade.

I am 68 inches tall(172cm), I am on 10 mg abilify.

Meanwhile, my doctor always says that abilify is weight-neutral so it wouldn’t be abilify(that affects or has been affecting my weight). Plus, he would say that the statistics proves its neutrality.

However, I see so many cases online that may indicate that it is not sometimes weight-neutral.

Anyway, I told my doctor that I wanted to change the medications and actually I started to take 5 mg on abilify and an amount of Lonasen, which is known in my country to reduce weight as a side effect. ( I actually forgot what amount on Lonasen I had taken, but doctor said it is consistent with the 5 mg on abilify.)

It seemed everything was going well, but 2 weeks after then, I started to be very sensitive and negative. So, I got back to 10 mg pure Abilify medications…

In addition, I am diagnosed of prediabetes maybe because of the abdominal obesity I have gained for last several years.

Finally, I decided to excercise three to four times more than before cause it would be possibly my last option , but many say online that it seems very hard to lose one’s weight on abilify even with hard excercise.

Any advice ??? Plz…

It’s strange…abilify don’t usually put extra weight. Try to eat fruit and vegetables, it’s the best way to lose weight. And welcome to the forum !

2 Likes

Thanks !!! I am exercising everyday… hehe…

2 Likes

Exercise will help you lose weight regardless of what medication you are on. Welcome to the forum

1 Like

Cut way down on sugar. Watch portion size with whatever you eat. Eat fruits and vegetable’s. Don’t eat too much bread or pasta. Eat lean meat, but not too much red meat. You can eat dairy but try to get the fat-free or low-fat version of stuff like milk, cottage cheese, cream cheese, or cheese.

There’s a million diets out there and a lot of them are fad diets though it’s really hard to tell. Just eat a well balanced diet. Don’t eat too much junk food, most of it has way too much sugar, the wrong kind of fat, or too many carbohydrates and has little nutritional value.

Eat three meals a day and try to get some protein every day.

There’s no diet that works for everyone. A diet that helps me lose 60 lbs. may not work for you at all for various reasons.

When I was a kid in the seventies I didn’t need to diet because I was in great shape. But I remember that the nutritionists at that time were saying the very best way to lose weight was eating lots of carbohydrates and counting calories. So they recommended eating a lot of bread and pasta Well, I gained weight in my forties in the nineties and I needed to diet and the pendulum had swung the other way and now carbohydrates were the enemy. Back in the 70’s you were advised not to eat too much meat. When I got on the Atkins diet in about 2001 his diet allowed almost limitless meat.

So if this all sounds confusing it’s because all the so called experts on dieting and nutrition can’t even agree on the best diet and contradict each other constantly and there’s a lot of misinformation out there. But generally most nutritionists have you avoid too much sugar and agree that eating a lot of varied vegetables is good for you and some dairy is good and eating meat like chicken, fish and a little lean beef is good. Just watch your snacking and snacking is OK but try to make it healthy and eat fruit or maybe cheese or plain yogurt with a few berries or popcorn with no salt or butter.

1 Like

Wow thank you!!!
You are so kind !!! I really love your comments !!!
Yep I should limit some sugar on diets.
Have a nice day !!!

2 Likes

Thank you!!! I will try. :stuck_out_tongue:

Thanks, you’re very welcome.

2 Likes

Welcome to the forum.:slightly_smiling_face:

Olanzapine made me gain over 24 kg but I’m on latuda now which I love but I’m a bit chubby but I’m ok with it it’s not obesity and I might even have normal bmi.

What made me lose olanzapine weight was eating tiny amounts but I loooove food so not willing to eat that little.

1 Like

Are you only on Abilify or are you taking another meds, for example antidepressants? I ask you this because there are people who take Abilify and another medications and they gain weight because of the other medications.

2 Likes

Thank you !!! I wanna have a normal bmi, too. I am too fat fat… bmi : 27.xx
Have a nice day !!

1 Like

besides Abilify 10mg, I take 20mg on Indenol twice a day, which first was precribed for another side effect that makes me unable to be static(Akathisia???), but that is still used for some beneficial effects like letting me be peaceful though it has never been effective for Akathisia…

I don’t know if Indenol could cause weight gain…

Thanks in advance !!

1 Like

Food & exercise of course, everyone knows, but food is more crucial :muscle:i’m trying to help you by saying this. Good luck! :heart:

2 Likes

I’m surprised that you are gaining weight on Abilify, but the medications affect people differently, and being overweight is a serious health condition. The bad news is that the other antipsychotics are likely to put weight on you too. You might try exercise. I keep trying to get myself to do that. You don’t need to train for a marathon. Try maybe walking or swimming, or, if you want something more intense, try aerobics. I’m seriously overweight. I have a couple of teeth missing, and yesterday I ate a large amount of this dry, crunchy cereal, and it chewed up my gums. Now it’s hard to eat anything.

1 Like

Abilify made me gain a lot of weight.

I am different meds and exercise a lot and have not been able to lose weight. The only way I’m losing weight is starvation.

1 Like

Thank you !!! your comments helps a lot !!! have a nice day !!! hehe

1 Like

Ohhhhh, I think Psychiatric medications sometimes make the quality of our life better but sometimes worse…
Like Obesity.

Anyway, I hope I can lose my weight with exercise.

thank you have a nice day !!!

1 Like

Welcome to the forum. Your weight problem is not as severe as some. I would concentrate on maintaining your present weight and losing very conservatively - like a pound a month.

1 Like

Take a fast walk every Day.
Cut down on sugar, avoid soda.
This had made me lose 2 kgs.

1 Like

Thank you !!! I am exercising almost every days, and now I lost 4 to 6 lb for last 5 days during which I had exercised more hard than I think I had before. Have a nice day !!!